Article Text

PDF
Autoimmune pancytopenia following combination chemotherapy for chronic lymphocytic leukaemia
  1. S MacCallum1,
  2. M Groves1,
  3. D Brass2,
  4. J Cunningham3,
  5. M Sales3,
  6. K Gelly3,
  7. S Tauro1
  1. 1Centre for Oncology and Molecular Medicine, Division of Medical Sciences, University of Dundee, Dundee, Scotland, UK
  2. 2Department of Haematology, Ninewells Hospital and Medical School, Dundee, Scotland, UK
  3. 3Department of Cytogenetics, Ninewells Hospital and Medical School, Dundee, Scotland, UK
  1. Dr Sudhir Tauro, Division of Pathology and Neuroscience, Ninewells Hospital and Medical School, Dundee DD1 9SY, Scotland, UK; s.tauro{at}dundee.ac.uk

Abstract

Autoimmune haemolysis or thrombocytopenia can complicate purine nucleoside monotherapy for chronic lymphocytic leukaemia (CLL), but Evans syndrome is rare. This is a report of the occurrence of pancytopenia secondary to a unique combination of red cell aplasia with autoimmune thrombocytopenia and neutropenia in a patient with CLL following treatment with fludarabine and cyclophosphamide. This case is unusual for the simultaneous targeting of three haemopoietic lineages by immune dysfunction following fludarabine and cyclophosphamide, which is a treatment regimen believed to reduce autoimmune haematological toxicity in CLL.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Patient consent: Obtained.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.